MAUDE Adverse Event Report: ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM

ANGIODYNAMICS NANOKNIFE SYSTEM; LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Catalog Number H787204001070
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ventricular Tachycardia (2132)
Date of Event 07/24/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As there was no indication of malfunction of either the disposable device or the nanoknife unit, neither device was returned for evaluation.The customers reported complaint of the patient experiencing v-tach (tachycardia) could not be confirmed because no sample was returned for evaluation.Additionally, due to the nature of this complaint, functional testing of a returned sample would not duplicate the issue due to the root cause being a patient issue.There was no report of device malfunction or performance problems.A review of the lot history records, obtained via a ship history review, was performed for the nanoknife probe lots any deviation in manufacturing process related to the reported defect of the complaint.The review confirmed that the lot and the associated components used within the lot all conformed to manufacturing processes and testing.The ifu lists tachycardia as a potential effect of the procedure.The case was aborted and the patient is stable.The instructions for use, which is supplied to the end user with this catalog number, states: "adverse effects that may be associated with the use of the nanoknife system include, but are not limited to: arrhythmia, atrial, fibrillation or flutter, bigeminy, bradycardia, heart block or atrioventricular block, paroxysmal supraventricular tachycardia, tachycardia, reflex tachycardia, ventricular tachycardia, ventricular fibrillation, fistula formation, damage to critical anatomical structure (nerve, vessel, duct), hematoma, hemorrhage, hemothorax, infection, muscle contraction pneumothorax , reflex hypertension, unintended mechanical perforation, vagal stimulation, asystole and venous thrombosis".The nanoknife generator user manual states that patients may be at risk with insufficient muscle blockade or anesthetic analgesia (reflex tachycardia and reflex hypertension); patients with abnormal sinus rhythm prior to an ablation (arrhythmia); patients with a history of hypertension (hypertension); or patients with partial portal venous thrombosis, low central venous pressure (cvp), and a prothrombotic condition (venous thrombosis).A review of the angiodynamics complaint system noted no adverse trends for this complaint type and product family.This type of complaint will continue to be monitored for trends.(b)(4).
 
Event or Problem Description
As reported to angiodynamics on july 24, 2017: during an ire procedure of the liver, the patient experienced v-tach.The procedure was aborted, at which time, the patient resumed normal rhythm.This medwatch is not to report a device malfunction, but to report an adverse patient effect.It was reported the disposable device will not be returned to the manufacturer for evaluation.The medical facility determined not to return the unit to angiodynamics for assessment as the unit functioned as intended.

Brand Name
NANOKNIFE SYSTEM
Common Device Name
LOW ENERGY DIRECT CURRENT ABLATION SYSTEM
Manufacturer (Section D)
ANGIODYNAMICS
603 queensbury avenue
queensbury NY 12804
MDR Report Key6800374
Report Number1319211-2017-00074
Device Sequence Number1115737
Product Code OAB
UDI-Device IdentifierH787204001070
UDI-PublicH787204001070
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K102329
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 08/16/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Catalogue NumberH787204001070
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/24/2017
Initial Report FDA Received Date08/17/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age59 YR